Ofloxacin/ornidazole induced fixed drug eruptions
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
The term fixed drug eruption describes the development of one or more annular or oval erythematous patches as a result of systemic exposure to a drug; these reactions normally resolve with hyperpigmentation and may recur at the same
site with reexposure to the drug. Repeated exposure to the offending drug may cause new lesions to develop in addition to "lighting up" the older hyperpigmented lesions. A 53 year old male on taking Ofloxacin + Ornidazole complained of generalized itching followed by the appearance of rashes over
the extremities and the trunk, and lesions over the buccal mucosa and urethral region. The subject had a history of allergic reaction to the same combination in the past. Since the eruptions occurred in the same site on reexposure to the same drugs, a diagnosis of fixed drug eruptions was made. According to the Naranjo Adverse Drug Reaction Probability Scale, the association between the drugs implicated and the adverse drug reaction was found to be probable......

http://www.ijbcp.com/index.php/ijbcp/article/view/296/276
Dr. T●●●j S●●●●●i and 3 others like this
Like
Comment
Share